Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 95, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 20, 2009, 8:11 PM EDT for Watauga County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2009, 8:11 PM EDT (00:11 UTC)
- Expired
- Aug 21, 2009, 2:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Watauga County, NC
The radar
The Roanoke radar (KFCX), 149 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 9:30 PM EDT | FLASH FLOOD | Boone, NC | KRAUT CREEK FLOODED CAUSING CLOSURE OF THE BOONE MALL ENTRANCE AND PARKING LOT FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 210011
FFWRNK
NCC189-210615-
/O.NEW.KRNK.FF.W.0095.090821T0011Z-090821T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT THU AUG 20 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 215 AM EDT FRIDAY.
* AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE
CRUCIS...TODD...SUGAR GROVE...SILVERSTONE...SANDS...RUTHERWOOD...
MEAT CAMP...LOVILL...DEEP GAP AND BOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3633 8179 3630 8159 3627 8156 3627 8154
3626 8151 3613 8151 3612 8152 3610 8181
$$
KK3 follow-up statements
000
WGUS71 KRNK 210047
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT THU AUG 20 2009
NCC189-210615-
/O.CON.KRNK.FF.W.0095.000000T0000Z-090821T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
847 PM EDT THU AUG 20 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
CENTRAL WATAUGA COUNTY...
AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TODD...SUGAR
GROVE...SILVERSTONE...SANDS...RUTHERWOOD...MEAT CAMP...LOVILL AND
DEEP GAP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. WATCH FOR FLOODING ALONG KRAUT CREEK NEAR BOONE WHICH
RECEIVED HEAVY RAINS DURING THE PAST COUPLE OF DAYS AND
ALONG BAMBOO ROAD NEAR AHO.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3633 8179 3630 8159 3627 8156 3627 8154
3626 8151 3613 8151 3612 8152 3610 8181
$$
KK000
WGUS71 KRNK 210403
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1203 AM EDT FRI AUG 21 2009
NCC189-210615-
/O.CON.KRNK.FF.W.0095.000000T0000Z-090821T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
1203 AM EDT FRI AUG 21 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
CENTRAL WATAUGA COUNTY...
AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
ANOTHER AREA OF LIGHT TO MODERATE RAINFALL MOVING INTO THE WARNING
AREA. THIS RAIN MAY SLOW THE RATE ANY REMAINING FLOOD WATERS RECEDE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TODD...SUGAR
GROVE...SILVERSTONE...SANDS...RUTHERWOOD...MEAT CAMP...LOVILL AND
DEEP GAP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3633 8179 3630 8159 3627 8156 3627 8154
3626 8151 3613 8151 3612 8152 3610 8181
$$
DS000
WGUS71 KRNK 210620
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 AM EDT FRI AUG 21 2009
NCC171-210629-
/O.EXP.KRNK.FF.W.0096.000000T0000Z-090821T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY NC-
220 AM EDT FRI AUG 21 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN SURRY
COUNTY...
NO ADDITIONAL FLOODING HAS BEEN REPORTED...AND THERE HAS BEEN NO
HEAVY RAIN FOR HOURS. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3644 8068 3655 8050 3655 8043 3643 8044
3636 8056
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 7:22 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 20, 7:22 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 722 PM EDT THU AUG 20 2009 .SYNOPSIS... A COLD FRONT WILL SLOW AS IT CROSSES FROM THE OHIO VALLEY INTO THE MIDDLE ATLANTIC THE FIRST PART OF THIS WEEKEND. MUCH COOLER AND DRIER HIGH PRESSURE WILL EVENTUALLY SHOVE THE FRONT OFF THE COAST LATE THIS WEEKEND AND EARLY NEXT WEEK. A WARM UPPER RIDGE TRIES TO EXTEND EAST TO THE SOUTHEAST COAST BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... SHOWERS AND SCATTERED THUNDERSTORMS CONTINUING TO FORM ALONG THE BLUE RIDGE THIS EVENING. FREQUENT LIGHTNING AND HEAVY DOWNPOURS ACCOMPANYING THE STRONGER STORMS. THESE SHOWERS ARE CAUGHT IN DEEP SOUTHWEST FLOW AND ARE NOT MOVING VERY MUCH TO THE EAST. AFTER SUNSET...SHOWER COVERAGE WILL DECREASE ALONG THE BLUE RIDGE WITH A FEW ISOLATED SHOWERS DEVELOPING IN THE PIEDMONT WITH LINGERING INSTABILITIES. PREVIOUS DISCUSSION...WORD OF THE DAY...BUBBLES. JUST LIKE THE LAST TWO AFTERNOONS... WE HEAT THE POT AND WATCH THE BUBBLES RISE TO THE TOP...SOLAR INSOLATION PRODUCING THE THERMALS AND RESULTING IN THE SCATTERED TO NUMEROUS SHOWERS DURING THE AFTERNOON AND EVENING HOURS. THE AIRMASS WE ARE IN IS PRETTY SOUPY WITH SFC DEWPOINT IN THE U60S AND L70S AND PWATS OF 1.7 TO 2.0 INCHES. THE FLASH FLOOD THREAT REMAINS ISOLATED AT BEST AND WILL HAVE TO COME FROM TRAINING OR ANCHORING OF STORM CELLS. THE MEAN WIND IN THE LOWEST 6KM IS AROUND 25 KTS...YEILDING MODEST STORM MOVEMENT. SVR THREAT REMAINS A CONCERN WITH THE STRONGER STORMS. WE ARE ON THE EDGE OF THE INCREASING WESTERLIES ALOFT AND THIS INCREASING SHEAR AND FASTER FORWARD MOVEMENT OF THE STORM CELLS INCREASES THE THREAT FOR DAMAGING WIND GUSTS FROM THE STRONGER STORMS. FOR THE LAST TWO DAYS WE HAVE DEALT WITH PULSE STORMS. THIS EVENING AND INTO FRIDAY WE TRANSITION INTO LINE SEGMENTS AND CLUSTERS DUE TO THE INCREASING SHEAR. MODEL GUIDANCE SUGGESTS MOST OF THE BUBBLES/THERMALS TO GO AWAY WITH LOSS OF INSOLATION THIS EVENING. EVEN SO...WILL HAVE TO KEEP OUR EYES ON AN OUTFLOW BOUNDARY WHICH IS CROSSING OH/KY/TN. SHRA/TSRA WILL LIKELY PERSIST ALONG THIS BOUNDARY AS IT APPROACHES OUR CWA TONIGHT. AS A RESULT WILL MAINTAIN CHC POPS DURING THE OVERNIGHT...ESPECIALLY THE WRN CWA. LOWS TONIGHT WILL AGAIN BE MUGGY WITH SFC DEWPOINTS REMAINING IN THE U60S/L70S. A VIGOROUS UPPER TROF WILL MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY FRIDAY. THE ASSOCIATED SURFACE COLD FRONT WILL APPROACH FROM THE WEST AND ENHANCE THE DIURNAL SHOWER/THUNDERSTORM CYCLE BY PROVIDING ADDITIONAL LIFT. NUMEROUS SHOWERS WILL ONCE AGAIN DOT THE LANDSCAPE AND POTENTIAL FOR SVR DEEP CONVECTION WILL EXIST PER THE STRENTHENING WIND FIELD ALOFT. TEMPS FRIDAY WILL BE SOMEWHAT SIMILAR TO THURSDAY...MAINLY 70S MTNS AND 80S...MAYBE 90...EAST OF THE BLUE RIDGE. ALL WILL DEPEND ON CLOUD COVERAGE AND SHOWER COVERAGE. DEWPOINTS WILL REMAIN NEAR 70...SO IT WILL BE HUMID. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... COLD FRONT WILL BE CROSSING THE CWA FRIDAY NIGHT...WITH A STRONG SHRTWV WELL TO ITS WEST. LIKELY POPS ARE WORTHY FOR MUCH OF THE WEST DURING THE FIRST PART OF THE NIGHT...AS COLD FRONT SLOWS THROUGH VIRGINIA. THE OP NAM CONTINUES TO BE MUCH MORE PESSIMISTIC ON SATURDAY IN REGARDS TO WET WEATHER...WITH THE GFS QUICKLY SWEEPING PRECIP EAST. AS NOTED MANY TIMES THE NAMS STRONG BIAS WITH UPPER LEVEL CLOSED LOWS MAY BE LEADING TO THAT SOLUTION...ALTHOUGH THE BEST SOLUTION IS PROBABLY THE SREF WHICH FALLS NEATLY IN BETWEEN THE NAM/GFS. MORE ENERGY STILL HEADING EAST ON SUNDAY SHOULD REPLENISH CLOUDS WITH DESTRUCTIVE SUNSHINE IN THE MORNING...AND POSSIBLY A FEW TRACE SHWS MAY DEVELOP IN THE MTNS. WITH H85 TEMPS NEAR +12C THROUGH SE WEST VA...TEMPS MAY STRUGGLE TO 75F...A DRASTIC CHANGE FROM THIS WEEKS SAUNA. SUNDAY NIGHT COULD BE THE FIRST OF A FEW CONSECUTIVE CHILLY NIGHTS FOR THIS TIME OF YEAR WITH DRY HIGH PRESSURE EXPANDING SOUTH AND EAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... HRCN BILL WILL SLOW DOWN THE PROGRESSION OF THE LONGWAVE PATTERN...THUS MORE SHRTWVS WILL BE ABLE TO DIG INTO THE EASTERN TROUGH THIS WEEKEND. THUS THE UPPER LEVEL LOW AT H5 MAY BRIEFLY CLOSE OFF ACROSS THE OHIO AND/OR TN VALLEYS AT THE BEGINNING OF THE LONG TERM. THIS MORE AMPLIFIED SOLUTION WILL DELIVER COOLER AIR THAN WHAT HAS RECENTLY BEEN FORECAST BY THE MODELS. A WEAKNESS MAY BE LEFT OVER IN THE UPPER LEVELS BETWEEN THE UPPER RIDGE EXPANDING OUT OF THE MIDWEST AND THE BERMUDA HIGH EARLY NEXT WEEK. SOME MOISTURE DOES LINGER AT H7...SO SOME SLT CHC POPS MAY BE VALID IF THIS TREND CONTINUES...BUT WILL LEAVE IT OUT FOR NOW WITH A DOWNSLOPING WIND. BY THE MIDDLE OF THE WEEK...THE UPPER RIDGE EXPANDS EAST TO THE COAST AHEAD OF A SLOWLY SOUTHWARD SINKING FRONT NEAR THE END OF NEXT WEEK. AHEAD OF THE BOUNDARY...THE MIDDLE ATLANTIC SHOULD HEAT UP ONCE AGAIN WITH H85 TEMPS APPROACHING +18C. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SCT SHRA/TSRA WILL CONTINUE INTO THE EVENING HOURS YIELDING MODERATE TO HEAVY DOWNPOURS. VFR CONDITIONS WILL PREVAIL OUTSIDE THE DEEP CONVECTION WITH LCL MVFR/IFR IN THE VCNTY OF THE INDIVIDUAL STORMS. DIURNAL CONVECTION SHOULD WANE AFTER SUNSET. AN OUTFLOW BOUNDARY MOVING ACROSS ERN KY/TN WILL HAVE TO BE MONITOR FOR POTENTIAL LATE NIGHT CONVECTION. SHOWERS WILL LIKLEY PERSIST ALONG THIS FEATURE AS IT MOVES INTO THE MTNS AFTER 06 UTC. AREAS OF LATE NIGHT FOG AND STRATUS WILL FORM AFTER 06Z...THICKEST IN THE RIVER VALLEYS. THIS WILL MAINLY AFFECT KLWB...BUT SOME LIGHT FOG MAY BECOME A MORNING ISSUE AT KLYH/KDAN. THIS VERY MOIST TROPICAL AIRMASS IS FCST TO REMAIN IN PLACE THROUGH EARLY SATURDAY...THE SURFACE FRONT SLOWING UP AS IT CROSSES THE MTNS AND WAITING UNTIL HURRICANE BILL MOVES UP THE EAST COAST BEFORE THE FRONT THEN ACCELERATES EASTWARD AND EXITING THE AREA. UNTIL THEN...ANTICIPATE NUMEROUS SHOWERS ALONG THE BLUE RIDGE...ESPECIALLY DURING THE PEAK HEATING FRIDAY AFTERNOON AND EVENING. THE PASSAGE OF THE FRONT SATURDAY SHOULD BRING DRIER AIR TO THE AREA SUNDAY AND INTO THE FIRST OF NEXT WEEK. ASIDE FROM LINGERING LOW LEVEL CLOUDS SUNDAY AND POTENTIAL FOR MVFR CIGS ON SUNDAY...VFR CONDITIONS ARE EXPECTED FOR EARLY NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...PM/RCS SHORT TERM...KM LONG TERM...KM AVIATION...PM/RCS
Hazardous weather outlook, Aug 20, 4:13 AM EDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 413 AM EDT THU AUG 20 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-210815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 413 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A THREAT FOR VERY HEAVY RAIN FROM THUNDERSTORMS TODAY AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY. HEAVY RAINFALL AND ISOLATED FLOODING REMAINS A THREAT FROM THE STORMS...AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 6:44 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT THU AUG 20 2009
NCZ003-004-VAZ032-202345-
PATRICK VA-STOKES NC-SURRY NC-
644 PM EDT THU AUG 20 2009
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
PATRICK...STOKES AND SURRY COUNTIES...
AT 642 PM EDT...AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
WAS LOCATED 6 MILES NORTHWEST OF PILOT MOUNTAIN...MOVING EAST AT 20
MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH A
THUNDERSTORM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
STORMS WILL BE NEAR PILOT MOUNTAIN AROUND 650
PM...WOODVILLE...WOODVILLE...AND ARARAT AROUND 700 PM...CAPELLA
AROUND 715 PM...FRANCISCO...COLLINSTOWN...AND VADE MECUM AROUND 720
PM...HANGING ROCK STATE PARK AROUND 725 PM AND LAWSONVILLE AROUND
735 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3644 8078 3656 8063 3656 8061 3657 8061
3665 8052 3668 8046 3670 8046 3688 8024
3686 8018 3650 8002 3645 8003 3628 8061
EXPERIMENTAL
KKLocal storm report, Aug 20, 7:19 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL DOBSON 36.39N 80.72W
08/20/2009 E0.88 INCH SURRY NC LAW ENFORCEMENT
&&
KKOSTURALocal storm report, Aug 20, 7:47 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD WYTHEVILLE 36.95N 81.08W
08/20/2009 WYTHE VA LAW ENFORCEMENT
MARSHAL STREET FLOODED.
&&
RSTONEFILocal storm report, Aug 20, 7:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM NON-TSTM WND DMG ARARAT 36.40N 80.57W
08/20/2009 SURRY NC COUNTY OFFICIAL
MULTIPLE TREES DOWN IN TOWN
0732 PM TSTM WND DMG WHITE PLAINS 36.45N 80.64W
08/20/2009 SURRY NC LAW ENFORCEMENT
MULTIPLE TREES DOWN IN TOWN
&&
JWHITELocal storm report, Aug 20, 8:03 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG WHITE PLAINS 36.45N 80.64W
08/20/2009 SURRY NC COUNTY OFFICIAL
SEVERAL TREES DOWN.
&&
JWHITELocal storm report, Aug 20, 8:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
804 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG ARARAT 36.40N 80.57W
08/20/2009 SURRY NC COUNTY OFFICIAL
MULTIPLE TREES DOWN IN TOWN
&&
JWHITEThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:20 PM EDT | Flash Flood Warning | RNK | Surry | 6 hr |
| Aug 21, 6:02 PM EDT | Special Weather Statement | RNK | Ashe | 58 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.